Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 146, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Nov 2, 2021, 2:48 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 2:48 AM PDT (09:48 UTC)
- Expired
- Nov 2, 2021, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
852 WHUS76 KLOX 020948 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 248 AM PDT Tue Nov 2 2021 PZZ670-021600- /O.NEW.KLOX.SC.Y.0146.211102T0948Z-211102T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 248 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-021800- /O.EXB.KLOX.SC.Y.0145.211102T2200Z-211103T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 248 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-021800- /O.EXT.KLOX.SC.Y.0145.211102T0948Z-211103T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 248 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-021800- /O.EXT.KLOX.SC.Y.0145.211102T1600Z-211103T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 248 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...From 9 AM this morning to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hall
1 follow-up statement
323 WHUS76 KLOX 021620 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 920 AM PDT Tue Nov 2 2021 PZZ670-022100- /O.EXP.KLOX.SC.Y.0146.000000T0000Z-211102T1600Z/ /O.EXB.KLOX.SC.Y.0145.000000T0000Z-211102T2100Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 920 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-030030- /O.EXT.KLOX.SC.Y.0145.211102T2100Z-211103T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 920 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 2 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-030030- /O.CON.KLOX.SC.Y.0145.000000T0000Z-211103T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 920 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-030030- /O.CON.KLOX.SC.Y.0145.000000T0000Z-211103T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 920 AM PDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 12:04 AM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 2, 12:04 AM PDT, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1204 AM PDT Tue Nov 2 2021
.SYNOPSIS...02/1202 AM.
A weak weather system will exit the region later this morning. A
warming and drying trend will establish through at least Thursday
as high pressure aloft builds in from the west. Gusty northerly
winds will affect the mountains and southern Santa Barbara County
each night, peaking Wednesday night through Friday night.
&&
.SHORT TERM (TNT-THU)...01/1033 PM.
***UPDATE***
A cold front from the north brought plenty of clouds to the
region, along with light rain for far northwest portions of the
Central Coast today. These clouds and onshore flow served to keep
the area quite cool, and temperatures trended 7-15 degrees below
normal through the majority of the region.
Tonight, the cold front is expected to gradually wash out as the
upper level ridge builds over the region. Still, keeping some
chances of light rain through the overnight hours for the same
area. With high clouds briefly clearing south of Point
Conception, low clouds have been forming rather sporadically over
parts of the Santa Barbara County coast and Ventura county coasts
and valleys. An onshore LAX-DAG pressure gradient of 5 mb this
evening supports marine layer clouds with patchy fog to push over
the coasts and into coastal valleys. However, high clouds moving
in from the north could impede this process. The offshore SBA-SMX
pressure gradient supports the formation of sub-advisory level Sundowner
winds from Refugio west.
High pressure will help clear clouds out of the area tomorrow, and
should lead to a nice 5-10 degree warming. The building upper
level ridge also serves to shift the upper level flow from west
to northerly, giving further support to Sundowner winds.
Minimal changes were made to the forecast, with slight adjustments
to bring clouds into the Ventura valleys earlier.
***From Previous Discussion***
Locally gusty north winds are expected to accompany the north flow
tonight, mainly in southern Santa Barbara County and through the
I-5 corridor in LA County.
The decrease in clouds combined with north flow and a building
ridge of high pressure aloft will bring some warming across the
district on Tuesday. Any marine clouds should clear by the
afternoon.
For Tuesday night and Wednesday, drier conditions will allow a
greater diurnal range in temperatures, resulting in lower minimum
and higher maximum temperatures. Highs on Wednesday will push into
the lower to mid 80s in the warmest valley locations. Gusty north
winds will continue to occur in favored locations like the I-5
corridor and the Santa Ynez Mountain passes and canyons in Santa
Barbara County. Also, increasing north winds are expected to
continue to curtail the marine cloud coverage, such as their
potential removal from Ventura County coastal sections.
.LONG TERM (FRI-MON)...01/146 PM.
Gusty north winds are expected to increase a bit Wednesday night,
leading to the possibility of advisory level wind gusts in Santa
Barbara County south coast sections.
The forecast models are in decent agreement on the pattern for
the extended period, as the mid week ridge gets flattened by the
end of the week. The EC and GFS drag a weakening front toward the
NW extreme of the forecast area Thursday morning. The NBM ensemble
brings 20 percent pops up to but not including the northwest
corner of our area, in pretty good agreement with other models. It
is safe to say that the next cold front will have little or no
direct impact on our weather. Temperatures will cool a bit on
Thursday, mainly north of Point Conception.
However, surface pressure building in behind the cold front
Thursday night and Friday will reinforce the northerly pressure
gradients from LAX-BFL, especially the GFS model with -5 mb
gradients to BFL both Friday and Saturday mornings. Therefore,
gusty north winds will increase further with possible advisory
level winds across a wider area Thursday and Friday nights. This
will push the marine clouds out of most or all coastal sections.
Temperatures will cool Friday under zonal flow, but skies should
remain clear to partly cloudy. Little change in temperature is
expected this weekend as weak troughing pushes into northern
California. Locally gusty north winds below advisory levels should
continue into the weekend.
&&
.AVIATION...02/0642Z.
At 05Z, the marine layer depth was around 1100 feet deep at KLAX.
The top of the inversion was at 1900 feet with a temperature
around 14 degrees Celsius.
Low-to-moderate confidence in the current forecast. A weak
inversion will produce areas of IFR to MVFR conditions at times
through at least 14Z or as late as 18Z. Occasional LIFR conditions
are possible for Central Coast terminals through 14Z. VFR
conditions should develop for all terminals after 18Z. Periods of
moderate low-level wind shear and turbulence are possible at
KSBA on Tuesday evening.
KLAX...MVFR conditions will likely develop as soon as 08Z or as
late as 12Z. There is a 30 percent chance of VFR conditions
throughout the period. VFR conditions should develop after 18Z at
the latest.
KBUR...There is a 40 percent chance of IFR to MVFR conditions
between 08Z and 14Z, otherwise VFR conditions are likely to
persist.
&&
.MARINE...01/851 PM.
Overall high confidence that winds and seas will remain below
Small Craft Advisory (SCA) level through Tuesday morning.
By Tuesday afternoon, high confidence that SCA level NW winds
will form across the waters from Point Conception to San Nicolas
Island, with a 50 percent chance of expanding through the middle
of the Santa Barbara Channel. High confidence that winds will
strengthen and expand northward Wednesday through Friday, possibly
becoming gale force by Friday. These winds will generate short
period, choppy seas everywhere.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from noon today to 3 AM PDT
Wednesday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty Sundowner winds will create driving hazards for Santa
Barbara County Wednesday Night through the weekend. Gale Force
winds are possible off Point Conception Friday with hazardous
boating conditions. High surf and dangerous rip currents possible
Thursday Night through the weekend, with minor coastal flooding.
&&
PUBLIC...Phillips/Sweet
AVIATION...Hall
MARINE...Lund/Gomberg
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:20 PM PDT | Small Craft Advisory | LOX | 6 days |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.